EDWARD SHANBROM, M.D.; LEONARD RAPOPORT, M.D.
Colchicine has a long and venerable history in the treatment of gouty arthritis, and even now is generally considered the drug of choice for this disease. Since it has been used for gouty arthritis since the fifteenth century, it is not surprising that its pharmacology has been intensively studied and its toxic manifestations have been well described. It is the purpose of this paper to review the gastrointestinal complications associated with colchicine therapy, and to present two cases observed at surgery in which certain unusual lesions were observed which may have been produced by colchicine.
Poisoning due to colchicine produces
EDWARD SHANBROM, LEONARD RAPOPORT. GASTROINTESTINAL COMPLICATIONS OF COLCHICINE THERAPY IN GOUT(GASTROINTESTINAL COMPLICATIONS OF COLCHICINE THERAPY IN GOUT*). Ann Intern Med. 1958;48:655–660. doi: 10.7326/0003-4819-48-3-655
Download citation file:
Published: Ann Intern Med. 1958;48(3):655-660.
Gastroenterology/Hepatology, Gout, Rheumatology.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use